Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 24, 2015, 6:14 AM CDT for 22 counties in Texas. It took effect at Apr 24, 2015, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2015, 6:14 AM CDT (11:14 UTC)
- In effect from
- Apr 24, 2015, 12:00 PM CDT
- Expired
- Apr 24, 2015, 8:40 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS74 KLUB 241114 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 614 AM CDT FRI APR 24 2015 TXZ021>042-242100- /O.NEW.KLUB.WI.Y.0004.150424T1700Z-150425T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 614 AM CDT FRI APR 24 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING...FROM EARLY AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS THE AREA RESULTING IN LOW VISIBILITIES. TRAVEL FOR HIGH PROFILE VEHICLES COULD BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
834 WWUS74 KLUB 241737 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1237 PM CDT FRI APR 24 2015 TXZ021>042-250200- /O.CON.KLUB.WI.Y.0004.000000T0000Z-150425T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 1237 PM CDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...NOW THROUGH EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST WILL ALSO HAMPER VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. TRAVEL WITH ADDITIONAL CARE. && $$
316 WWUS74 KLUB 250140 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 840 PM CDT FRI APR 24 2015 TXZ021>042-250245- /O.CAN.KLUB.WI.Y.0004.000000T0000Z-150425T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 840 PM CDT FRI APR 24 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS...AND THEY WILL CONTINUE TO DECREASE THROUGH THIS EVENING. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 4:37 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 24, 4:37 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 437 AM CDT FRI APR 24 2015 .SHORT TERM... DEEP MOISTURE PLUME WAS STILL STREAMING OVER THE AREA AHEAD OF AN UPPER LEVEL TROUGH OVER ARIZONA. THERE IS SOME LIFT MOVING ACROSS THE SOUTHERN ROLLING PLAINS EARLY THIS MORNING ASSOCIATED WITH A STRONG UPPER LEVEL JET OVERHEAD. THIS LIFT WILL MOVE EAST LATER THIS MORNING BEFORE STRONG SUBSIDENCE SPREADS OVER THE ENTIRE REGION. ALTHOUGH NOT MUCH THERE IS SOME ELEVATED INSTABILITY THIS LIFT WILL BE ABLE TO WORK WITH TO CREATE SOME THUNDER WITHIN THIS RAIN SHOWER ACTIVITY. WITH SLIGHTLY BACKED WINDS OVER THE ROLLING PLAINS SOME LOW LEVEL CONVERGENCE EXISTS TO SUPPLEMENT THE UPPER LEVEL LIFT BUT IS NOT TERRIBLY STRONG. MID AND HIGH LEVEL CLOUDS THIS MORNING WILL BE SLOW TO CLEAR OUT OFF THE CAPROCK. THIS MAY PRIMARILY ACT TO DELAY STRONGER WINDS... ESPECIALLY OVER THE SOUTHERN ROLLING PLAINS. STRONG SURFACE LEE CYCLOGENESIS WILL DEVELOP OVER SOUTHWESTERN KANSAS/SOUTHEASTERN COLORADO THIS AFTERNOON IN ADVANCE OF A TROUGH LIFTING OUT OF ARIZONA TODAY. THIS WILL ACT TO SPREAD VERY DRY AIR AND STRONG WINDS OVER THE REGION. VERY DEEP MIXING WILL TAKE PLACE...THE ONLY EXCEPTION WILL BE OVER THE SOUTHERN ROLLING PLAINS AROUND STONEWALL AND KENT COUNTIES WHERE CLOUDS WILL LIKELY STICK AROUND THROUGH AT LEAST EARLY AFTERNOON. ELSEWHERE...THE ATMOSPHERE WILL BE MIXING TO HEIGHTS WHERE WINDS ARE BETWEEN 40 TO 50KT. FURTHERMORE...STRONG WINDS ALOFT WILL BE MOVING OVER THE AREA TODAY AHEAD OF THIS AFOREMENTIONED TROUGH. THIS WILL BRING A PROLONGED PERIOD OF STRONG WINDS...ELEVATED FIRE WEATHER...AND POSSIBLY BLOWING DUST THIS AFTERNOON. .LONG TERM... TODAYS UPPER TROUGH WILL BE SPINNING OUT ACROSS THE MIDWEST SATURDAY WITH A LOW AMPLITUDE SHORT WAVE RIDGE AXIS PASSING EARLY IN THE DAY...AND MODEST SOUTHWEST FLOW LATER IN THE DAY. ATMOSPHERE WILL BE MORE RELAXED THOUGH STILL DRY AND CAPABLE OF MIXING INTO BREEZY OR LOW-END WINDY CONDITIONS ON SATURDAY WITH MILD CONDITIONS DOMINATING. MILD CONDITIONS WILL HOLD SATURDAY NIGHT WITH UPPER FLOW BACKING IN ADVANCE OF THE NEXT LOW PRESSURE TROUGH DIGGING INTO THE SOUTHERN ROCKIES SUNDAY. SOME DEEP LAYER MOISTURE SHOULD SPREAD IN AGAIN FROM THE SOUTHWEST AGAIN BY LATE SUNDAY WHILE LOWER LEVELS MAY BE STRUGGLING TO RETURN SIGNIFICANT GULF MOISTURE NORTHWARD...THOUGH WE EXPECT AT LEAST A MODEST SURFACE DRY-LINE TO EMERGE OVER OR MAYBE JUST EAST OF THE ROLLING PLAINS BY LATE SUNDAY. THE PATTERN BY SUNDAY EVENING APPEARS CONDUCIVE FOR A SEVERE WEATHER RISK SHOULD ADEQUATE MOISTURE AND INSTABILITY RETURN...WITH THE ROLLING PLAINS AREA MOST UNDER THE GUN THOUGH CIPS ANALOG SOLUTIONS DEPICT A MORE BROAD POSSIBLE RISK REGION THAT WE WILL NEED TO HONE IN ON FOR LATER FORECASTS. THE BIG EVENT FOR THIS FORECAST WILL BE THE SLOW APPROACH AND PASSAGE OF A CLOSED UPPER LOW ACROSS THE SOUTHERN PLAINS REGION ON MONDAY. THE MAJORITY OF SOLUTIONS HAVE RETAINED A TRACK ACROSS THE TEXAS SOUTH PLAINS...WHILE THE GFS OPERATIONAL RUN SEEMS ALONE FURTHER NORTH THROUGH THE PANHANDLE...NORTH EVEN OF MOST OF ITS OWN ENSEMBLE MEMBERS. ALTHOUGH SOME QUESTION IN THE PATH REMAINS...SUPERBLENDED PRECIPITATION CHANCES REMAIN IN THE NIGH CHANCE TO LOW END LIKELY CATEGORY SPREADING SOUTHWARD LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SHOULD THE MAJORITY TRACK WIN OUT THEN WE STILL WOULD ANTICIPATE A TROWAL/DEFORMATION AXIS PRECIPITATION EVENT PERHAPS WITH FAIRLY WIDESPREAD RAIN TOTALS NEAR OR OVER A HALF INCH ON THE CAPROCK...WITH AN INCH OR ABOVE FAVORING THE NORTHERN ROLLING PLAINS OR EXTREME SOUTHEAST PANHANDLE. WE HAVE RETAINED MOST OF THIS GIST FROM THE PREVIOUS FORECAST AND AWAIT A HIGHER CONFIDENCE PATH BEFORE SIGNIFICANT MODIFICATION TO THE FORECAST. COOLER AIRMASS ALSO SHOULD INVADE MONDAY THOUGH WILL BE TIMED CLOSELY WITH PASSAGE OF THE UPPER LOW SO MIGHT BE DELAYED A BIT ON MONDAY AND ALSO COULD DELAY MUCH LATER SHOULD A MORE NORTHERN TRACK GAIN SUPPORT. DRY AND COOL NORTH TO NORTHWEST FLOW ALOFT SHOULD BE IN CONTROL BY LATE TUESDAY AND WEDNESDAY BEFORE A BULGING UPPER RIDGE OVER THE SOUTHWEST GAINS CONTROL OVER THE SOUTHERN PLAINS AS WELL LATER IN THE WEEK. WE DO NOT HAVE MUCH CONFIDENCE IN THE CANADIAN MODEL SOLUTION DEVELOPING A NEW PERIOD OF UPPER TROUGHINESS ON WEDNESDAY. SO...MID TO LATE WEEK WILL CONTINUE TO FEATURE A DRYING AND WARMING TREND. POSSIBLE THUNDERSTORM ACTIVITY OVER THE SOUTHERN ROCKIES MID WEEK INITIALLY SHOULD HAVE TROUBLE ADVANCING INTO THE DRY AND UNSUPPORTIVE AIRMASS OVER THE SOUTHERN PLAINS. THIS MAY CHANGE BY THE END OF THE WEEK ALTHOUGH TOO FAR OUT IN MODEL DREAMLAND TO LATCH ONTO YET. RMCQUEEN && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ACROSS THE ENTIRE REGION THIS AFTERNOON. STRONG ATMOSPHERIC MIXING AND SURFACE CYCLOGENESIS WILL LEAD TO VERY STRONG SOUTHWESTERLY WINDS. HIGHEST WINDS WILL BE OVER THE SOUTHWESTERN PANHANDLE WHERE 20 FOOT WINDS BETWEEN 25 AND 35 MPH WILL BE LIKELY. ALTHOUGH TEMPERATURES WILL BE NEAR NORMAL OR JUST ABOVE SEASONAL AVERAGES...VERY DRY AIR WILL OVERSPREAD THE REGION WITH THE STRONG WINDS. THIS WILL LEAD TO AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT AREAWIDE. ALTHOUGH WE WILL LIKELY METEOROLOGICALLY REACH RED FLAG CRITERIA...THE GREEN-UP OF FUELS WILL PRECLUDE A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 77 48 79 47 / 0 0 0 0 TULIA 79 51 82 49 / 0 0 0 0 PLAINVIEW 79 51 81 50 / 0 0 0 0 LEVELLAND 80 52 81 51 / 0 0 0 0 LUBBOCK 81 53 83 52 / 0 0 0 0 DENVER CITY 79 50 80 50 / 0 0 0 0 BROWNFIELD 80 53 81 52 / 0 0 0 0 CHILDRESS 85 57 87 54 / 10 0 0 0 SPUR 83 56 85 54 / 10 0 0 0 ASPERMONT 85 59 87 56 / 20 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR TXZ021>042. && 01/05
Hazardous weather outlook, Apr 24, 4:48 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 448 AM CDT FRI APR 24 2015 TXZ021>044-251000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 448 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON CREATING WIND SPEEDS IN EXCESS OF 30 MPH WITH GUSTS NEAR 50 MPH ACROSS MUCH OF THE REGION. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA EXCEPT FOR THE SOUTHERN ROLLING PLAINS. ELEVATED FIRE DANGER IS ALSO LIKELY TODAY WITH STRONG WINDS COMBINING WITH DRY SURFACE CONDITIONS AND ABOVE AVERAGE TEMPERATURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE MAY BE A RISK FOR SEVERE THUNDERSTORMS ACROSS THE ROLLING PLAINS LATE SUNDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:51 AM CDT | Areal Flood Advisory | LUB | Lubbock | 54 min |
| Apr 24, 1:18 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.